MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM130
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the px slim delivery microcatheter (px slim) was fractured about 50cm from the tip.The damage to the px slim was noticed prior to use; therefore it was not used in the procedure.The procedure was completed using a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim was fractured approximately 35.0, 97.0, and 116.0 cm from the proximal hub.There was slight bends along the length of the catheter shaft.There was a distinct kink approximately 5.0 cm distal to the most distal fracture of the px slim.Conclusions: evaluation of the device revealed several fractures along the px slim catheter shaft and a distinct kink just distal to the most distal fracture.This kink is likely a result of the packaging tray becoming closed on the catheter, therefore, pinning the catheter in the tray.Subsequently, if the catheter is forcefully retracted while pinned, the px slim may become fractured.Further evaluation revealed there were multiple fractures on the catheter shaft.It is unlikely for the catheter to fracture in multiple locations simultaneously.Therefore, one or more of these fractures likely occurred after the initial fracture occurrence.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6598411
Report Number3005168196-2017-00822
Device Sequence Number1278886
Product Code DQY
UDI-Device Identifier00814548012537
UDI-Public00814548012537
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2017
Device Catalogue NumberPXSLIM130
Device Lot NumberF42568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1